MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER

MEDOS INTERNATIONAL SARL 132CM LARGE BORE 71 CATHETER; CATHETER, ASPIRATION CATHETER
Catalog Number IC71132UG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 07/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, gender, race, and ethnicity were not provided.Section e.1: the initial reporter phone is not available / reported.Based on complaint information, the device is not available to be returned for analysis.There was no device performance issue or device malfunction reported during the procedure.A review of manufacturing documentation associated with this lot (31171175) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Hemorrhage is a known potential adverse event associated with endovascular mechanical thrombectomy for acute ischemic stroke cases and is listed in the embovac instructions for use (ifu) as such.There were no alleged quality issues related to the used device, as the device performed as intended.A review of the available information suggests that patient, procedural, and pharmacological factors, such as proximal middle cerebral artery occlusion, delayed recanalization, and severe baseline stroke (baseline nihss score was 21), may have contributed to the event with no indication of a device malfunction or performance issue.However, the investigator felt that the hemorrhage was possible related to the embovac device, and possibly related to the surgical procedure; therefore, the correlating relationship between the event to the used device as a contributing factor cannot be ruled out.Based on this information and the assessment of the pi, this event meets us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event is reported via the excellent study ¿ the 69-year-old male patient with a medical history of congestive heart failure, chronic obstructive pulmonary disease, diabetes, history of ischemic stroke, hyperlipidemia, hypertension, and smoking (active), presented with an unwitnessed non-wake up stroke.The last time he was seen well was on (b)(6) 2024, at 08:00 hour.Symptoms were first observed on the same day at 18:00 hour.The patient was presented to the treating hospital on (b)(6) 2024 at 21:19.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The suspected origin of the embolism was ¿undetermined etiologies.¿.The patient underwent an endovascular mechanical thrombectomy procedure on (b)(6) 2024.The embovac large bore 71 catheter (ic71132ug / 31171175) was used to target an occlusion in the m1 segment of the right middle cerebral artery (mca).The pre-pass modified thrombolysis in cerebral infarction (mtici) score was 0.The first pass was made using the direct contact aspiration device alone, which resulted in a mtici score of 0, with no clot retrieval.The second pass was made using a solitaire stent-retriever, which resulted in a mtici score of 2b, with clot retrieval.During the procedure, a guidewire (unspecified brand) was used.A trevo trak¿ 21 microcatheter (stryker) and a bobby¿ 8 f balloon guide catheter (microvention) were also used.There were no reported intraoperative study device deficiencies.The patient¿s 24-hour post-procedure nihss score was 21.On (b)(6) 2024, the patient experienced the adverse event ¿right mca subacute blood products,¿ which became known to the site and sponsor on (b)(6) 2024.The principal investigator (pi) assessed this event as not serious, mild in severity, and unrelated to the embotrap iii device (not used), possibly related to the embovac large bore catheter, unrelated to the cereglide71 (not used), and possibly related to the surgical procedure.As to whether the event was anticipated, the answer field is recorded as ¿n/a (does not meet above criteria)¿.The event was not medically treated.The outcome is recorded as ¿not recovered/not resolved¿ with no end date listed.No further information was available at the time of the complaint initiation / review.On 05-aug-2024, additional information was received from the excellent clinical study team.Per the information, the site of the subacute blood products was at the same or near the location where the embovac large bore catheter was used.The information also indicated that the adverse event subacute blood products was likely related to the stent retriever.

Brand Name
132CM LARGE BORE 71 CATHETER
Common Device Name
CATHETER, ASPIRATION CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19941701
Report Number3008114965-2024-00744
Device Sequence Number4890670
Product Code NRY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(11)231010(17)250331(10)31171175
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberIC71132UG
Device Lot Number31171175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOBBY¿ 8F BALLOON GUIDE CATHETER (MICROVENTION).; GUIDEWIRE (UNSPECIFIED BRAND).; SOLITAIRE¿ REVASCULARIZATION DEVICE (MEDTRONIC).; TREVO TRAK¿ 21 MICROCATHETER (STRYKER).
Outcome Attributed to Adverse Event Life Threatening;
Patient Age69 YR
Patient SexMale
Patient Weight84 KG